Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 39, NWS Albuquerque, NM

April 26, 2008

NWS Albuquerque, NM issued this red flag warning at Apr 26, 2008, 3:23 AM MDT. It took effect at Apr 26, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 3:23 AM MDT (09:23 UTC)
In effect from
Apr 26, 2008, 11:00 AM MDT
Expired
Apr 26, 2008, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 260923
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 AM MDT SAT APR 26 2008

...RED FLAG WARNING LATE THIS MORNING THROUGH EARLY EVENING FOR
THE SANDIA AND MANZANO MOUNTAINS AS WELL AS THE ESTANCIA VALLEY
FOR STRONG WINDS AND LOW HUMIDITIES...

.TWENTY FOOT WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE BY
AFTERNOON WITH GUSTS UP TO 40 MPH. THESE WINDS COMBINED WITH LOW
HUMIDITIES OF 5 TO 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE REGION. EXPECT WINDS TO BE WEST/NORTHWEST...
SHIFTING ABRUPTLY TO THE NORTH/NORTHEAST BY EARLY TO MID-EVENING
AS A SURFACE FRONT SWEEPS ACROSS THE AREA.

NMZ107-270200-
/O.UPG.KABQ.FW.A.0035.080426T1700Z-080427T0200Z/
/O.NEW.KABQ.FW.W.0039.080426T1700Z-080427T0200Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
323 AM MDT SAT APR 26 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

DPORTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:00 AM MDT, 23 minutes earlier.

Area forecast discussion, Apr 26, 3:00 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT SAT APR 26 2008

CORRECTED RED FLAG WARNING ENDING TIME

.DISCUSSION...
TODAY...NORTHWEST WINDS WILL BECOME BREEZY TO WINDY ACROSS THE
NORTHERN HALF OF THE FORECAST AREA AS AN UPPER LEVEL TROUGH DIGS
INTO THE CENTRAL ROCKIES AND DRIVES A STRONG COLD FRONT INTO THE
STATE. VERY LOW HUMIDITIES WILL COMBINE WITH THE STRONG WINDS TO
PRODUCE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ALONG
AND JUST EAST OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...SO WE
WILL UPGRADE OUR FIRE WEATHER WATCH FOR THAT AREA TO A RED FLAG
WARNING WITH THE 800 AM MDT FIRE WEATHER FORECAST. THE UPPER LEVEL
TROUGH AND SURFACE COLD FRONT COULD CAUSE A FEW RAIN SHOWERS TO
DEVELOP THIS AFTERNOON IN THE SANGRES AND NORTHEAST HIGHLANDS NEAR
THE COLORADO BORDER...AS WELL AS A FEW THUNDERSTORMS ON THE
SOUTHEAST PLAINS THIS EVENING AND TONIGHT. ALSO THIS
EVENING...STRONG NORTH AND NORTHEAST WINDS WILL ACCOMPANY THE COLD
FRONT SOUTHWARD THROUGH THE EASTERN PLAINS WITH SPEEDS FROM 20 TO
30 MPH AND GUSTS AROUND 40 MPH. MOS SUGGESTS THIS BACK DOOR COLD
FRONT WILL PUSH INTO THE RIO GRANDE VALLEY AFTER MIDNIGHT WITH
EAST WINDS BELOW CANYONS REACHING SPEEDS FROM 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH. WIND SPEEDS IN THE FORECAST GRIDS ARE
CURRENTLY A BIT WEAKER THAN THAT...AND LATER SHIFTS MAY NEED TO
INCREASE THE SPEEDS A BIT IF THE FRONT COMES INTO THE STATE AS
STRONG AS THE MODELS CURRENTLY PROJECT. THE FRONT WILL ALSO
DELIVER FREEZING LOW TEMPERATURES LATE TONIGHT AND SUNDAY MORNING
TO THE NORTHEAST PLAINS. FORECAST OFFICES IN SE CO AND THE TX/OK
PANHANDLES MAY ISSUE FREEZE WARNINGS FOR PORTIONS OF THEIR
FORECAST AREAS NEAR OUR NORTHEAST PLAINS...BUT WE WILL HOLD OFF
BECAUSE THE 50TH PERCENTILE FOR LAST FREEZE IS GENERALLY IN EARLY
MAY IN THE NORTHEAST. NONETHELESS...RESIDENTS ON THE NORTHEAST
PLAINS SHOULD TAKE PRECAUTIONS TO PROTECT FRAGILE
PLANTS...ANIMALS...BUILDINGS AND EQUIPMENT FROM THE POTENTIAL HARD
FREEZE.

ANY SHOWERS AND THUNDERSTORMS THAT MAY DEVELOP ON THE SOUTHEAST
PLAINS TONIGHT WILL MOVE OFF TO THE EAST BY SUNDAY MORNING. SUNDAY
WILL BRING RELATIVELY LIGHT WINDS TO THE ENTIRE FORECAST AREA AND
TEMPERATURES FROM NEAR NORMAL IN THE WEST TO ABOUT 15 DEGREES
BELOW NORMAL IN THE EAST. A WARMUP IS IN STORE AS WE HEAD INTO THE
COMING WORK WEEK AND AN UPPER LEVEL RIDGE CROSSES THE SOUTHWEST U.S..
STRONG SOUTHWEST WINDS ARE EXPECTED TO RETURN WEDNESDAY THROUGH
THE END OF THE WORK WEEK...WITH MORE FIRE WEATHER CONCERNS. THE
WINDIEST DAY LOOKS TO BE THURSDAY...WHEN WIND ADVISORIES MAY BE
NEEDED.

44

&&

.AVIATION...
MAIN AVIATION FORECAST CHALLENGE FOR THE NEXT 24 HOURS CONCERNS THE
TIMING OF A SURFACE COLD FRONT WHICH WILL PLUNGE SOUTHWARD THROUGH
THE ERN PLAINS OF NM EARLY THIS AFTERNOON/EVENING. THIS FRONT SHOULD
MOVE INTO THE NE CORNER OF THE STATE BY 19Z...NEAR KTCC BY 00Z SUN...
AND KROW BY 04Z. AN ISOLATED SHOWER OR THUNDERSTORM MAY OCCUR ALONG
THE LEADING EDGE OF THIS FEATURE...BUT OF MORE SIGNIFICANCE...EXPECT
WINDS TO ABRUPTLY SHIFT TO THE NORTH. SUSTAINED SPEEDS OF 25KTS AND
GUSTS UP TO 40KTS WILL BE COMMON IMMEDIATELY BEHIND THE FRONT. BELOW
CANYON WINDS OF 20G30KTS ARE POSSIBLE WITHIN THE RIO GRANDE VALLEY...
MAINLY FROM KABQ AND POINTS SOUTHWARD AROUND 06Z SUN. STRATUS IS NOT
ANTICIPATED IN THE WAKE OF THE BOUNDARY...BUT IF THEY DO FORM...THE
BEST AREA WILL BE ALONG/SOUTH OF INTERSTATE 40 NEAR THE TEXAS BORDER
AFTER 06Z SUN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  24  68  29 /   0   0   0   0
GALLUP..........................  66  16  69  21 /   0   0   0   0
GRANTS..........................  68  22  67  23 /   0   0   0   0
GLENWOOD........................  79  38  76  35 /   0   0   0   0
CHAMA...........................  54  15  61  21 /   0   0   0   0
LOS ALAMOS......................  63  28  62  31 /   0   0   0   0
RED RIVER.......................  51  15  54  20 /   5   5   0   0
TAOS............................  61  19  62  20 /   0   0   0   0
SANTA FE........................  66  28  62  28 /   0   0   0   0
SANTA FE AIRPORT................  67  30  64  30 /   0   0   0   0
ESPANOLA........................  75  28  70  29 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  72  40  67  41 /   0   0   0   0
ALBUQUERQUE VALLEY..............  75  33  73  36 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  70  35  69  40 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  73  39  74  40 /   0   0   0   0
SOCORRO.........................  80  36  70  39 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  67  26  67  30 /   0   0   0   0
MORIARTY/ESTANCIA...............  70  29  64  31 /   0   0   0   0
CARRIZOZO.......................  75  37  68  37 /   0   0   0   0
RUIDOSO.........................  68  32  58  33 /   0   0   0   0
RATON...........................  63  21  60  26 /   5  10   0   0
LAS VEGAS.......................  64  24  57  27 /   0   5   0   0
ROY.............................  63  29  61  38 /   5   5   0   0
CLAYTON.........................  63  27  63  37 /   5   5   0   0
SANTA ROSA......................  77  32  69  38 /   0   5   0   0
TUCUMCARI.......................  72  33  65  38 /   5   5   0   0
FORT SUMNER.....................  76  38  68  42 /   0   5   0   0
CLOVIS..........................  73  37  63  36 /   5  10   0   0
PORTALES........................  77  40  65  40 /   5  10   0   0
ROSWELL.........................  82  40  68  38 /   0  10   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM MDT THIS MORNING UNTIL 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...NMZ107.

&&

44/46
Hazardous weather outlook, Apr 25, 5:55 AM MDT, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MDT FRI APR 25 2008

NMZ001>021-026-261200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
555 AM MDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...A FIRE WEATHER WATCH IS IN EFFECT FOR THE AREA ALONG
AND JUST EAST OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...BECAUSE STRONG
NORTHWEST WINDS ARE EXPECTED TO COMBINE WITH LOW RELATIVE
HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

WEDNESDAY AND THURSDAY...STRONG WEST AND SOUTHWEST WINDS ARE
EXPECTED TO RETURN WITH VERY LOW HUMIDITIES. THE POTENTIAL EXISTS
FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ENTIRE FORECAST
AREA. THURSDAY MAY BE THE WINDIEST DAY...WHEN THE ENTIRE FORECAST
AREA COULD EXPERIENCE WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS
AROUND 50 MPH.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:11 PM MDTWind AdvisoryABQ13 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.